The U.S. Food and Drug Administration (FDA) is warning the public that accidental ingestion of <"https://www.yourlawyer.com/practice_areas/defective_drugs">Tessalon by children under the age of 10 can result in death from overdose. Overdose with Tessalon in children less than 2 years of age has been reported following accidental ingestion of as few as one of two capsules.
Tessalon may be attractive to children because of the drug’s appearance, It is a round, liquid-filled gelatin capsule.
Tessalon is a prescription drug approved for relief of cough in patients over 10 years of age. The safety and effectiveness of Tessalon in children under 10 years of age have not been established, according to the FDA.
Individuals who experience Tessalon overdose may exhibit restlessness, tremors, convulsions, coma, and cardiac arrest. Signs and symptoms of overdose can occur rapidly after ingestionâ€”within 15-20 minutes. Deaths in children have been reported within hours of the accidental ingestion.
Patients taking Tessalon should keep the medication in a child-resistant container and store it out of reach of children. If a child accidentally ingests Tessalon, seek medical attention immediately. Signs and symptoms of Tessalon overdose can occur rapidly after ingestion (within 15-20 minutes) and may include restlessness, tremors, convulsions, coma, and cardiac arrest.
Healthcare professionals and patients are encouraged to report adverse events or side effects related to the use of these products to the FDA’s MedWatch Safety Information and Adverse Event Reporting Program: Complete and submit the report Online: www.fda.gov/MedWatch/report.htm. Download form or call 1-800-332-1088 to request a reporting form, then complete and return to the address on the pre-addressed form, or submit by fax to 1-800-FDA-0178w.
The FDAâ€™s complete Drug Safety Communication on this recall can be accessed here.